Yes, amitriptyline like any antidepressant must be tapered off of slowly so to avoid withdrawal symptoms. After prolonged administration, abrupt cessation of treatment may produce nausea, headache, and malaise. Gradual dosage reduction has been reported to produce, within two weeks, transient symptoms including irritability, restlessness, and dream and sleep disturbance.
These symptoms are not indicative of addiction. Rare instances have been reported of mania or hypomania occurring within 2 to 7 days following cessation of chronic therapy with tricyclic antidepressants.
So it is best to taper off this med slowly over time.
Yes i did, it was an awful drug, it made me totally lose my mind it was like being high. When I came off of it, it was like going through any other withdraw you sweat, neasous body aches. it sucks but in a few weeks time you will begin to feel better, just hang in there you do allright.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2013 • 11 answers
I've been taking Amitriptyline for about 3 months (10 mg) to help with insomnia. It has helped with?
Posted 15 Jul 2014 • 3 answers
Posted 27 Mar 2015 • 2 answers
Posted 25 Feb 2017 • 0 answers
Posted 1 Feb 2018 • 0 answers